Texas, 2019Damaging Winds in Texas, August 7, 2019
August 7, 2019 · NWS LUB · 2 events in 2 counties and zones
Scattered thunderstorms developed in the afternoon and evening hours with the highest concentration of storms in the Texas Panhandle. A couple of these thunderstorms became severe producing severe wind gusts in the extreme southern Texas Panhandle during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the afternoon and evening hours with the highest concentration of storms in the Texas Panhandle. A couple of these thunderstorms became severe producing severe wind gusts in the extreme southern Texas Panhandle during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 5:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 7, 5:00 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
600 PM CDT Wed Aug 7 2019
.AVIATION...
Ongoing convection across the region could affect all three
terminals before 04z. The main threat from this convection is
gusty winds up to 55 mph, though isolated gusts over 60 mph is not
out of the question. Outside of convection VFR conditions will
persist through the duration of the TAF cycle.
&&
.PREV DISCUSSION... /issued 229 PM CDT Wed Aug 7 2019/
DISCUSSION...
Upper ridge axis just west of the area will move overhead later
tonight through Saturday. Considerable moisture continues within
the ridge and is contributing to this afternoons isolated weak
thunderstorms where favorable low level convergence exists as
well. As the ridge axis shifts overhead, there should still be
enough deep moisture for mention of thunder favoring northern and
western areas at times into the weekend. This is quite similar to
our previous forecast.
And, for that matter, the situation late weekend into next week
has not changed significantly. We still expect the notable upper
low off the west coast to swing through the Pacific Northwest and
northern Rockies by Monday before weakening and scooting east
along the US/Canadian border early to mid week. This will cause
the upper ridge to flatten with the axis just east enough for more
southwest flow and to allow further shifting east of a thinning
monsoonal moisture plume towards our area. In addition, a weak
subtropical wave moving west-northwest along the western coast of
Mexico is expected to steer northward into the southwest and
eventually turn northeast across the Texas Panhandle and South
Plains perhaps Monday night into Tuesday. This may provide
increasing favorable convergence and lift in addition to the
monsoonal moisture plume and supports at least a low mention for
thunder. A weak frontal boundary appears also may enter the area
from the Panhandle about this same time.
Temperatures likely remaining quite warm until then, returning
possibly closer to normal by Tuesday and Wednesday. Heat and
humidity combination still comes up a little shy for Heat Advisory
consideration in our area through the weekend. RMcQueen
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
51/99/99
Hazardous weather outlook, Aug 7, 1:59 AM CST, 16 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
259 AM CDT Wed Aug 7 2019
TXZ021>044-072000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
259 AM CDT Wed Aug 7 2019
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
Thunderstorm Wind, Childress
- When
- August 7, 6:30 PM CST
- Where
- Childress County, 2 mi NNE of Childress
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.447, -100.187
A Texas Tech University West Texas mesonet site near Childress measured a wind gust to 72 mph.
Thunderstorm Wind, Bailey
- When
- August 7, 7:30 PM CST to 7:35 PM CST
- Where
- Bailey County, 2 mi SSW of Muleshoe
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.193, -102.743
A Texas Tech University West Texas mesonet site near Muleshoe measured a wind gust to 64 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 7 to 8, 20195 deaths · 5 events
- Damaging Winds in Nebraska, August 7, 20191 death · 76 kt wind · 21 events
- Heat in Texas, August 7 to 14, 201913 injured · 46 events
- Flash Flooding and Flooding in Kansas, August 7 to 8, 2019$343,000 · 0.88 in hail · 19 events
- Tornado and Flash Flood in Wisconsin, August 7, 2019$54,000 · EF0 · 31 events
- Tornado and Damaging Winds in New Jersey, August 7, 2019$136,000 · EF0 · 4 events
- Flash Flood and Flood in Arizona, August 7 to 8, 2019$81,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, August 7, 2019$31,000 · 1 in hail · 21 events
- Damaging Winds in New York, August 7, 2019$55,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Connecticut, August 7, 2019$35,000 · 12 events
- Hail and Damaging Winds in New York, August 7, 20191 in hail · 38 events
- Tornadoes and Hail in New Jersey, August 7, 2019EF0 · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842561, 842563.